Association of Multiple Genetic Polymorphisms With Clozapine-Associated Metabolic Change in Schizophrenia
Recruitment status was Recruiting
|Study Design:||Observational Model: Cohort
Time Perspective: Cross-Sectional
|Official Title:||Cross-Sectional Study of the Association Between Multiple Genetic Polymorphisms and the Metabolic Side Effects in Patients With Schizophrenia Taking Clozapine More Than 1 Year|
- The associations between multiplegenetic polymorphisms (HTR2C,leptin,adrenergic receptor,PPAR,GNB3) and the metabolic side effects (weight,glucose,lipid,BP,metabolic syndrome) [ Time Frame: more than 1 year after starting clozapine ] [ Designated as safety issue: No ]
Biospecimen Retention: Samples With DNA
|Study Start Date:||October 2007|
|Estimated Study Completion Date:||October 2009|
|Primary Completion Date:||January 2009 (Final data collection date for primary outcome measure)|
The use of antipsychotics, especially clozapine and olanzapine is associated with metabolic side effects, which put patients with schizophrenia at risk for cardiovascular morbidity or diabetes.
The prevalence of the metabolic syndrome was 53.8% of patients who taking clozapine. The high interindividual variability in antipsychotic-induced metabolic abnormalities suggests that genetic makeup is a possible determinant.
The genotypes of the multiple gene such as HTR2C, LEP, adrenergic receptor,PPAR,GNB3 are suggested to have associations with the metabolic side effects (weight,glucose,lipid,BP,metabolic syndrome) in patients using antipsychotics.
We are going to investigate whether those multiple genetic polymorphisms are associated with the metabolic side effects in patients taking clozapine.
Please refer to this study by its ClinicalTrials.gov identifier: NCT00717509
|Contact: Shi Hyun Kang, M.D.||email@example.com|
|Korea, Republic of|
|Seoul National Hospital||Recruiting|
|Seoul, Korea, Republic of, 139-757|
|Contact: Shi Hyun Kang, M.D. 82-2-2204-0326 firstname.lastname@example.org|
|Study Director:||Shi Hyun Kang, M.D.||Seoul National Hospital|